Thunderstorm Wind, Livingston
- When
- June 20, 4:45 AM CST
- Where
- Livingston County, Pontiac
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.870, -88.620
Tree limbs and power lines were blown down.
Strong to severe thunderstorms moved across parts of central Illinois during the morning hours of June 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of central Illinois during the morning hours of June 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 20, 4:19 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 519 AM CDT MON JUN 20 2011 .DISCUSSION... 343 AM CDT TODAY... EARLY THIS MORNING AN MCS DEVELOPED OVER EASTERN NEBRASKA AND EXPANDED EAST INTO IOWA...SLOWLY PROPAGATING NORTHEAST. THE GROWTH OF THIS COMPLEX HAS FOLLOWED A BOUNDARY THAT STRETCHED EAST THROUGH SOUTHERN IOWA...AND CONTINUED EAST INTO CENTRAL IL/IN. THE STRONGEST FORCING REMAINED WEST OF THE CWFA ACROSS NEBRASKA/IOWA...WHERE THE NOCTURNAL 850MB JET WAS BETWEEN 30 AND 40 KT FROM THE SOUTHWEST. THE STRONGEST SHEAR ZONE REMAINS FOCUSED ALONG A NEBRASKA TO NORTHERN IL...THEN WITH A VEERING WIND TURNS INTO CENTRAL INDIANA. UNDERNEATH THIS LAYER THE HIGHEST VALUES REMAIN OVER THE PLAINS STATES. THIS MAY AID IN SOME BOWING SEGMENTS EARLY THIS MORNING UNDER THE MCS. FURTHER EAST LLVL FLOW WAS SLIGHTLY WEAKER...FROM THE SOUTH/SOUTHEAST. AREAS OF FOG HAS ALSO DEVELOPED EARLY THIS MORNING ACROSS NORTHEAST IL/NORTHWEST IN...AND SOME POCKETS OF DENSE FOG WAS NOTED CLOSER TO THE MARINE ENVIRONMENT. THIS WAS DUE IN PART TO A WEAK ONSHORE FLOW. EXPECT AS MID/HIGH LVL CLOUDS PUSH OVERHEAD...THE COVERAGE AND STRENGTH OF THE FOG WILL DISSIPATE. THUS SHORTLY AFTER DAWN FOG SHOULD BECOME CONFINED TO THE MARINE ENVIRONMENT. 500MB HEIGHTS STEADILY INCREASE OVER THE CWFA THROUGHOUT THE DAY...HOWEVER THE CHALLENGE IS WILL THIS STEER THE CONVECTION FURTHER NORTH INTO WISCONSIN OR WILL OUR NORTHERN HALF OF THE CWFA BE IMPACTED BY ADDITIONAL CONVECTION THIS MORNING AND AFTERNOON. IT APPEARS THE PUSH WILL BE STRONG ENOUGH THAT THE HIGHEST PROBS FOR CONVECTION WILL BE FURTHER NORTH THIS AFTN...OR OVER OUR NORTHERN CWFA EXTENDING FURTHER NORTH INTO WISCONSIN. NONETHELESS CONTINUE TO SHOW A CHANCE FOR SHRA/TSRA FOR THE REMAINDER OF THE CWFA. THE MAIN CONCERN FROM THUNDERSTORMS WILL CONTINUE TO BE WIND...BASED ON THE DEEP LAYER SHEAR CURRENTLY MENTIONED. HOWEVER...LARGE HAIL CANNOT BE RULED OUT WITH A FEW SUPERCELLS OR STRONG UPDRAFTS THAT CAN OVERCOME THE FREEZING LEVEL OF NEARLY 15KFT AGL. ADDITIONALLY THIS STORMS COULD BE EFFICIENT PRECIP PRODUCERS AS THEY WILL TRAVERSE AN ATMOSPHERIC RIVER WITH PWAT VALUES OVER 1.5 INCHES. VECTORS ARE RATHER LENGTHY...WHICH COUPLED WITH THE LLVL FLOW SHOULD KEEP THUNDERSTORMS MOVING AND PREVENT TRAINING. HOWEVER ANY HEAVY DOWNPOURS COULD SPAWN LOCALIZED FLOODING...ESPECIALLY IN THE FAVORED LOW LYING LOCATIONS AND WHERE THE GROUND HAS REMAINED NEARLY SATURATED. TEMPERATURES TODAY WILL ALSO BE A CHALLENGE GIVEN THE ABUNDANCE OF CLOUD COVER AT THE ONSET FROM A WEAKENING MCS. EXPECT BY THE AFTERNOON HOURS SOLAR SHIELDING WILL THIN...ALLOWING TEMPS TO REBOUND INTO THE LOW/MID 80S. WITH A SLIGHT SOUTHEAST WIND COMPONENT...LAKE/COOK COUNTIES COULD BE SLIGHTLY COOLER WITH TEMPS IN THE MID/UPR 70S. THE COOLEST AIR WOULD BE CONFINED TO THE IMMEDIATE LAKESHORE. TONIGHT THROUGH TUESDAY NIGHT... PRECIPITATION PLACEMENT FROM EVENING/OVERNIGHT CONVECTION APPEARS TO BE FAVORED FURTHER NORTH...HOWEVER NOISE AMONGST GUIDANCE MEMBERS HAS MARGINALLY INCREASED THUS A SLIGHTLY LOWER CONFIDENCE IS BEING INTRODUCED WITH THIS FORECAST PKG. 500MB VORT CONTINUES TO DRIFT NORTHEAST ACROSS FAR EASTERN NEBRASKA WITH A NEARLY STACKED SFC LOW OVER THE SOUTHEAST CORNER OF NE. WARM FRONT IS EXPECTED TO LIFT NORTH OF THE CWFA LATE THIS AFTN...ALLOWING THE LIKELY POPS TO BE NORTH OVER THE FAR NORTHERN ROW OF THE CWFA AND WISCONSIN. PWAT VALUES OVER NORTHERN IL/NORTHWEST IN OVERNIGHT FALL TO AROUND 1.2 TO 1.5 INCHES...WITH NEARLY 2 INCH VALUES FURTHER NORTH ALONG AN ATMOSPHERIC RIVER IN MINNESOTA EAST THROUGH WISCONSIN INTO LOWER MICHIGAN. THUS EXPECT CHC THUNDER IS PROBABLY BEST AT THIS POINT FOR THE OVERNIGHT PERIOD. ANOTHER SUPPORTING DETAIL IS MID-LVL HEIGHTS REMAIN ELEVATED THROUGH DAYBREAK TUE ACROSS THE CWFA...THUS ANY MCS RIDGE ROLLERS WILL BE DISPLACED TO OUR NORTH. SHORTWAVE TUE CONTINUES TO DRIFT EAST TOWARDS THE GREAT LAKES REGION...WITH A FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE MISSOURI VALLEY TUE EVENING. THIS SHOULD ALLOW THE LLVL FLOW OVER NORTHERN IL/NORTHWEST IN TO REMAIN SOUTHERLY...AND ALLOW THE 850MB THERMAL RIDGE OF 18 TO 20 DEG C AIR TO BECOME REALIZED BY THE SFC ENVIRONMENT. WITH OPTIMAL CONDITIONS TEMPERATURES SHOULD EASILY PUSH INTO THE UPR 80S...AROUND 90. TEMPS COULD PUSH WARMER...HOWEVER THE ATMOSPHERE WILL BECOME RATHER BUOYANT WITH DEW POINTS CREEPING TO AROUND 70 ALLOWING HEAT CAPACITY OF PARCELS TO INCREASE. HEAT INDEX VALUES IN THE LOW 90S CAN BE EXPECTED TUE. TUE NIGHT BETTER FORCING PUSHES CLOSER TO THE CWFA FROM THE WEST...WITH MID-LVL LAPSE RATES EXPECTED TO REMAIN RATHER STEEP. THE CHALLENGE CONTINUES TO BE PLACEMENT OF SHRA/TSRA. DEEP MOISTURE FEED CONTINUES TO PUSH OVER THE REGION...AND WITH ENOUGH INSTABILITY ANTICIPATED FROM THE SHORTWAVE TO THE NORTHWEST WILL MAINTAIN CONVECTION CHANCES. WEDNESDAY THROUGH SUNDAY... ENSEMBLES CONTINUE TO INDICATE MINIMAL SPREAD EARLY ON IN THE EXTENDED...AS THE 500MB VORT STEADILY PUSHES EAST TOWARDS THE GREAT LAKES REGION WED/THUR. SFC LOW WILL BE NEARLY PHASED...COUPLED WITH ABUNDANT MOISTURE THUS EXPECT CHC SHRA FOR WED/THUR. INSTABILITY WILL GRADUALLY DIMINISH WED NGT...WITH STRATIFORM PRECIP THUR ON BACKSIDE OF TROUGH BEFORE DIFFLUENT FLOW BUILDS IN FROM THE WEST AND PROVIDES DRIER WEATHER. BEHIND THE SHORTWAVE THUR/FRI...850MB THERMAL TROUGH QUICKLY FALLS OFF INTO A 8 TO 10 DEG C RANGE. THIS COUPLED WITH CLOUDY SKIES WILL KEEP TEMPS BELOW SEASONAL CONDITIONS IN THE UPR 60S/LOW 70S. TEMPS WILL THEN STEADILY WARM FOR THE WEEKEND RETURNING TO MID/UPR 70S. DEEP LAYER FLOW TAKES ON A SEMI-ZONAL SETUP...WHICH TENDS TO FAVOR A MORE PROGRESSIVE WEST TO EAST FLOW OF SYSTEMS. GUIDANCE DIFFERS ON WHEN PRECIP RETURNS TO THE REGION...SO CURRENTLY WILL SIDE WITH A DRIER FORECAST SAT/SUN. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 10Z... * COVERAGE OF EARLY MORNING TSRA ACTIVITY * POTENTIAL FOR AFTERNOON THUNDERSTORM ACTIVITY SHEA //DISCUSSION...UPDATED 08Z... TS ACTIVITY CONTINUES TO LIGHT UP ACROSS THE SOUTHWEST. NOT MUCH CHANGE TO THINKING AT THIS TIME...THOUGH HEDGED THE TIMING A LITTLE SOONER. SOUTHEASTERN FLANK IS LIFTING NORTH AT A SLOWER TEMPO THAN THE ACTIVITY ACROSS WESTERN ILLINOIS. BEST TIMING INTO RFD WOULD BE NOW BE WITHIN THE VICINITY OF 10Z. LEADING FLANK OF ACTIVITY DOES NOT APPEAR TO BE THE STRONGEST. BEHIND IT ARE MORE INTENSE CLUSTERS THAT WOULD ARRIVE IN THE 11Z REALM ACROSS THE WEST. PRESUMING NO FURTHER ENHANCEMENT TO STORM SPEED AND DIRECTION...ORD/MDW SHOULD BE UNDER THE GUN BETWEEN 11-12Z. NUDGED THE TEMPO GROUP UP FROM THE EARLY SYNOPTIC ISSUANCE. TS ACTIVY HAS SEEN CIGS FALL TO MVR WITH BASES AOA 025. WOULD EXPECT THE MOST INTENSE CELLS TO HAVE VIS DROP TO POTENTIAL IFR LEVELS...BUT DIFFICULT TO TIME THAT OUT WITH THE DISJOINTED NATURE OF CONVECTION AT THIS HOUR. WILL CONTINUE TO MONITOR TRENDS AND UPDATE AS NEED BE. SHEA //DISCUSSION...UPDATED 06Z... A LARGE AREA OF THUNDERSTORMS CONTINUES TO DEVELOP ACROSS THE PLAINS AS A WARM FRONT LIFTS NORTH AND INTERACTS WITH A RIPE ATMOSPHERE AND AN INCREASING LOWER LEVEL JET. THESE STORMS SPAN EAST TO WEST FROM KBRL TO KTQE. THESE STORMS WILL CONTINUE TO INTENSIFY AND SLOWLY LIFT TO THE NORTH THROUGH THE MORNING HOURS. THE STORMS ARE THEN EXPECTED TO GRADUALLY CONGEAL INTO A LINE OF THUNDERSTORMS THAT WILL EVENTUALLY FORM INTO A BOWING SEGMENT. THEY WILL TRAVEL EAST ALONG THE FRONTAL BOUNDARY AND CROSS INTO NORTHERN ILLINOIS TOWARDS DAWN...AND INTO NORTHWESTERN INDIANA SHORTLY THEREAFTER. FORECAST TIMING WILL BRING THE ACTIVITY ACROSS THE WESTERN TERMINALS AROUND IN THE 11-12Z HOUR AND INTO THE EASTERN TERMINALS SHORTLY THEREAFTER. CURRENT TAFS MAY BE A LITTLE TOO OPTIMISTIC WITH TIMING AND IF QUICKER TRENDS CONTINUE...WILL NEED TO SPEED IT UP IN THE TAFOR. THE AIRMASS MAY RECOVER INTO THE AFTERNOON HOURS TO SUPPORT SCATTERED THUNDERSTORM ACTIVITY BEYOND THE 20Z HOUR. CONFIDENCE IS LOW ENOUGH AT THIS POINT THAT WILL ONLY KEEP A CB MENTION AT THIS TIME AND UPGRADE TO A PROB GOURP WITH ONE OF THE UPCOMING AMENDS. SHEA //ORD AND MDW CONFIDENCE...UPDATED 10Z... * MEDIUM CONFIDENCE IN VFR CONDITIONS THROUGH THE MORNING * LOW-MEDIUM CONFIDENCE IN MVFR VISBY FROM HZ * MEDIUM CONFIDENCE IN TIMING OF ONSET OF THUNDERSTORM ACTIVITY THIS MORNING * LOW CONFIDENCE ON AFTERNOON CONVECTION SHEA //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... TUESDAY...TSRA LIKELY. OCNL MVFR. WEDNESDAY...CHC SHRA...MVFR CIGS POSSIBLE. THURSDAY...MVFR CIGS. CHANCE OF SHRA. FRIDAY...VFR. SATURDAY...VFR. MERZLOCK && .MARINE... 300 AM CDT THE COMBINATION OF A RIDGE OF HIGH PRESSURE EXTENDING FROM HUDSON BAY THROUGH THE UPPER GREAT LAKES...AND DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS...HAS SET UP A GENERALLY EASTERLY PRESSURE GRADIENT OVER LAKE MICHIGAN. THE GRADIENT WILL BE STRONGEST OVER THE FAR NORTHERNMOST PORTIONS OF THE LAKE...WHILE THE GRADIENT TO THE SOUTH IS WEAKER. THUS WINDS OVER THE FAR NORTH WILL REMAIN STRONGER THAN THE SOUTHERN PORTIONS OF THE LAKE. COOLER AIR MOVING OVER THE LAKE WILL ALLOW FOR SOME PATCHY FOG FORMATION THIS MORNING. THE HIGH IS EXPECTED TO MOVE SLOWLY EASTWARD OVER THE NEXT COUPLE DAYS WHILE THE LOW LIFTS SLOWLY NORTHEAST AND WEAKENS...REACHING SOUTHERN MINNESOTA BY TUESDAY NIGHT. THIS WILL LIFT A WARM FRONT NORTHWARD ACROSS THE SOUTH HALF OF LAKE MICHIGAN...ALLOWING WINDS TO TURN SOUTHERLY OVER THE SOUTH END OF THE LAKE...WHILE MODERATELY STRONG EAST WINDS CONTINUE AT THE NORTH END. THE LOW WILL CONTINUE TO WEAKEN AS IT DRIFTS EAST ACROSS THE LAKE THURSDAY. AS THE LOW MOVES TO THE EAST OF THE LAKE BY FRIDAY...WINDS WILL TURN NORTHWESTERLY. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 423 AM CDT MON JUN 20 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 210930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 423 AM CDT MON JUN 20 2011 /523 AM EDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. NICKLE SIZED HAIL. CLOUD TO GROUND LIGHTNING. BRIEF TORRENTIAL DOWNPOURS...WITH LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THE FIRST PHASE OF THUNDERSTORMS WILL BE THIS MORNING IMPACTING THE ENTIRE OUTLOOK AREA. THE SECOND PHASE OF CONVECTION WILL BE FOCUSED THIS AFTERNOON THROUGH TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: A LARGE AREA OF THUNDERSTORMS CONTINUES TO DRIFT EAST ACROSS IOWA WITH SCATTERED THUNDERSTORMS STRETCHING EAST INTO ILLINOIS. THUNDERSTORM GROWTH AND PLACEMENT WAS FOCUSED ALONG A WARM FRONTAL BOUNDARY LIFTING NORTH ACROSS ILLINOIS. A COUPLE AREAS OF THUNDERSTORMS HAVE CONGEALED INTO LINE SEGMENTS...AND SHOULD SLIDE SOUTH OF NORTHERN ILLINOIS THIS MORNING. ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING ADDITIONAL SCATTERED STORMS WILL CONTINUE TO DEVELOP AND SLIDE NORTHEAST ACROSS THE OUTLOOK AREA. WIND SHEER CONTINUES TO INCREASE IN THE LOW LEVELS...INDICATING THE GREATEST THREAT FROM STRONG THUNDERSTORMS WOULD BE DAMAGING WINDS. WHILE THE THREAT IS MINIMAL...SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AS WELL THIS MORNING. THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS WILL DEVELOP...AGAIN FOCUSED CLOSER TO THE PLACEMENT OF THE WARM FRONTAL BOUNDARY. IT APPEARS THIS WILL BE ACROSS A PORTION OF NORTHERN ILLINOIS AND NORTHWEST INDIANA OR ALONG AND NORTH OF INTERSTATE 80. THE MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA THROUGH THE MIDDLE OF THE WEEK. AS A STRONG UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS THE REGION TUESDAY...SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS MORNING AND AGAIN THIS AFTERNOON AND TONIGHT...RAINFALL REPORTS ARE ALWAYS APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-210930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 423 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 423 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 AM CDT MON JUN 20 2011
ILZ008-010-011-019-200930-
DE KALB IL-LA SALLE IL-LEE IL-OGLE IL-
400 AM CDT MON JUN 20 2011
...SPECIAL WEATHER STATEMENT...
AT 352 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 25 MILES SOUTHWEST OF ROCHELLE...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...WEST BROOKLYN AROUND 405 AM...COMPTON
AROUND 410 AM...STEWARD...AND LEE AROUND 420 AM AND ROCHELLE AROUND
425 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4194 8909 4180 8887 4158 8924 4158 8930
4162 8937
KREINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 AM CDT MON JUN 20 2011 ILZ023-033-INZ010-201000- IROQUOIS IL-KANKAKEE IL-NEWTON IN- 429 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 421 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF MOROCCO...MOVING NORTHEAST AT 40 MPH. UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...MOROCCO AROUND 440 AM...ENOS AROUND 445 AM...CONRAD AROUND 450 AM AND LAKE VILLAGE AROUND 455 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4117 8745 4096 8728 4080 8771 4089 8781 KREIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 457 AM CDT MON JUN 20 2011 ILZ023-033-039-201030- FORD IL-IROQUOIS IL-KANKAKEE IL- 457 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 451 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ASHKUM...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...CLIFTON AROUND 505 AM...CHEBANSE AROUND 515 AM...AROMA PARK AND PAPINEAU AROUND 525 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4111 8784 4097 8768 4082 8807 4088 8814 KREIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 533 AM CDT MON JUN 20 2011 ILZ023-033-201115- IROQUOIS IL-KANKAKEE IL- 533 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 526 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHEBANSE...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...AROMA PARK...AND KANKAKEE AROUND 550 AM...BRADLEY...AND BOURBONNAIS AROUND 555 AM AND SUN RIVER TERRACE AROUND 605 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4126 8782 4112 8760 4094 8795 4099 8803 KREIN
The Chicago radar (KLOT), 93 km away, was scanning. The volume nearest the first event began at 10:47 UTC.
2 thunderstorm wind, 2 lightning, 2 flash flood, 1 tornado. Local standard time, as filed.
Tree limbs and power lines were blown down.
Several trees and power lines were blown down in Morris. The most significant was on Liberty Street, where a tree fell onto a house causing damage. Another tree fell and blocked Cemetery Road.
A large tree was struck by lightning in an alley near Kennedy Drive and North Street. The tree then fell on to three cars, destroying two of them. Power lines were also brought down by the falling tree.
The survey team reported a housing residence along Route 17 that had a shed completely destroyed, with the walls collapsed and the roof blown approximately 25 feet away. There was extensive hardwood tree damage for most of the damage path. Most of the trees damaged were either uprooted or snapped off at the base. These were large, mostly healthy trees. There were several trees where the break was a third to half of the way up the tree trunk. One of the housing structures along 7000W had a glass window blown out. An additional building had damage in the siding from a branch piercing the outer wall. Along 2000N, there were several occurrences of damage to man-made objects at several homesteads. The door on a large tin barn was blown into the structure and several panels of the siding collapsed. On the same property, a wooden corn shed was completely destroyed, and a house sustained shingle damage. A metal siding fence also blew down on the property line, as well as a chain link fence. Another property on 2000N incurred heavy structural damage due to fallen trees. Along the damage path, there were convergent wind patterns in several corn and wheat fields. In addition, the fallen trees laid in a convergent pattern. Many branches were speared into the ground in a convergent pattern, as well. The nature of this damage was consistent with an EF1 tornado with winds of 100 to 110 mph.
Street and basement flooding was reported in Ottawa. Water in some basements was several feet deep. A sink hole was found next to a driveway on Main Street.
Lightning struck the chimney of a brick building near La Grange Road and Burlington Avenue. Bricks and debris were scattered across the street and on sidewalks.
Water more than 6 inches deep was moving cars as it flowed over portions of Route 71 near North 2401 Road and North 2650 Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyThe tornado archive for Illinois, 2011Warnings in Illinois, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322111, 330548, 330577, 322113, 330587, 330586, 322117.